Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jae Yong Lee 3 Articles
Diagnostic value of serum procalcitonin and C-reactive protein in discriminating between bacterial and nonbacterial colitis: a retrospective study
Jae Yong Lee, So Yeon Lee, Yoo Jin Lee, Jin Wook Lee, Jeong Seok Kim, Ju Yup Lee, Byoung Kuk Jang, Woo Jin Chung, Kwang Bum Cho, Jae Seok Hwang
J Yeungnam Med Sci. 2023;40(4):388-393.   Published online April 3, 2023
DOI: https://doi.org/10.12701/jyms.2023.00059
  • 1,301 View
  • 56 Download
AbstractAbstract PDF
Background
Differentiating between bacterial and nonbacterial colitis remains a challenge. We aimed to evaluate the value of serum procalcitonin (PCT) and C-reactive protein (CRP) in differentiating between bacterial and nonbacterial colitis.
Methods
Adult patients with three or more episodes of watery diarrhea and colitis symptoms within 14 days of a hospital visit were eligible for this study. The patients’ stool pathogen polymerase chain reaction (PCR) testing results, serum PCT levels, and serum CRP levels were analyzed retrospectively. Patients were divided into bacterial and nonbacterial colitis groups according to their PCR. The laboratory data were compared between the two groups. The area under the receiver operating characteristic curve (AUC) was used to evaluate diagnostic accuracy.
Results
In total, 636 patients were included; 186 in the bacterial colitis group and 450 in the nonbacterial colitis group. In the bacterial colitis group, Clostridium perfringens was the commonest pathogen (n=70), followed by Clostridium difficile toxin B (n=60). The AUC for PCT and CRP was 0.557 and 0.567, respectively, indicating poor discrimination. The sensitivity and specificity for diagnosing bacterial colitis were 54.8% and 52.6% for PCT, and 52.2% and 54.2% for CRP, respectively. Combining PCT and CRP measurements did not increase the discrimination performance (AUC, 0.522; 95% confidence interval, 0.474–0.571).
Conclusion
Neither PCT nor CRP helped discriminate bacterial colitis from nonbacterial colitis.
Budd-Chiari syndrome with antiphospholipid syndrome and systemic lupus erythematosus in a patient with Klinefelter's syndrome
Mingee Lee, Jin Young Huh, Ji Hyang Lee, Sun myoung Kang, Jae Yong Lee, Oh Chan Kwon, Eun Na Kim, Jihun Kim, Danbi Lee
Yeungnam Univ J Med. 2017;34(2):260-264.   Published online December 31, 2017
DOI: https://doi.org/10.12701/yujm.2017.34.2.260
  • 2,146 View
  • 6 Download
AbstractAbstract PDF
Klinefelter's syndrome is the most common congenital abnormality that causes primary hypogonadism. It is associated with diseases that predominantly affect women, such as systemic lupus erythematosus (SLE), and it can sometimes cause veno-occlusive disease. We experienced a case of Budd-Chiari syndrome (BCS) in a 33-year-old man with Klinefelter's syndrome presented with hematemesis and edema in both lower extremities. The clinical and laboratory findings were compatible with SLE, antiphospholipid syndrome, and BCS. To the best of our knowledge, this is the first case report to describe a simultaneous presentation of these four clinical syndromes in a single patient.
Ceftizoxime-induced immune hemolytic anemia associated with multi-organ failure
Jin Young Huh, Ari Ahn, Hyungsuk Kim, Seog Woon Kwon, Sujong An, Jae Yong Lee, Byoung Soo Kwon, Eun Hye Oh, Do Hyun Park, Jin Won Huh
Yeungnam Univ J Med. 2017;34(1):123-127.   Published online June 30, 2017
DOI: https://doi.org/10.12701/yujm.2017.34.1.123
  • 2,518 View
  • 19 Download
  • 2 Crossref
AbstractAbstract PDF
Drug-induced immune hemolytic anemia (DIIHA) is a rare side effect of drugs. DIIHA may cause a systemic inflammatory response that results in acute multi-organ failure and death. Ceftizoxime belongs to the class of third generation cephalosporins, which are the most common drugs associated with DIIHA. Herein, we present a case of a 66-year-old man who developed fatal DIIHA after receiving a second dose of ceftizoxime. He was admitted to receive photodynamic therapy. He had a history of a single parenteral dose of ceftizoxime 3 months prior to admission. On the day of the procedure — shortly after the infusion of ceftizoxime — the patient's mental status was altered. The blood test results revealed hemolysis. Oliguric acute kidney injury developed, and continuous renal replacement therapy had to be applied. On the suspicion of DIIHA, the patient underwent plasmapheresis. Diagnosis was confirmed by a detection of drug-dependent antibody with immune complex formation. Although his hemolysis improved, his liver failure did not improve. He was eventually discharged to palliative care, and subsequently died.

Citations

Citations to this article as recorded by  
  • Case report: Decreased hemoglobin and multiple organ failure caused by ceftizoxime-induced immune hemolytic anemia in a Chinese patient with malignant rectal cancer
    Can Lou, Meng Liu, Ting Ma, Liu Yang, Dan Long, Jiaming Li, Hang Lei, Dong Xiang, Xuefeng Wang, Lei Li, Xiaohong Cai
    Frontiers in Immunology.2024;[Epub]     CrossRef
  • Laboratory Workup of Drug-Induced Immune Hemolytic Anemia
    Hyunjin Nah, Hyun Ok Kim
    The Korean Journal of Blood Transfusion.2018; 29(1): 18.     CrossRef

JYMS : Journal of Yeungnam Medical Science